Why does RX Lyrica for nerve pain cause weight gain?
Hi! I'm hoping that anyone here who is taking Lyrica for nerve pain will be able to answer something for me...I'm newly on Lyrica (300mg daily) for chronic migraines/headaches and alot of burning that I've been having in my head. Neurologist gave Lyrica instead of Topamax b/c he said there's more than just the migraine issue going on b/c of all the burning. However, it's still officially undiagnosed at the present. I'm having very positive results so far. The burning has decreased and I've only had one migraine and two headaches. For me, major improvement...I've been doing alot of reading and people out there have terrible things to say about Lyrica. Almost always at the top is the weight gain issue. I'll admit that at first I felt alot of water retension and honestly constipation. However, I relatiated by drinking twice as much water as I used to (which I've always drunk alot of water) and going back on this awesome natural probiotic that I used to take. Both issues feel resolved. But, I'm nervous about why weight gain is heavily mentioned. why does it cause weight gain? Is it b/c it increasesesire to eat more (which for me been opposite so far, I make myself eat), or does it somehow mess with our metabolism and change the way our bodies burn calories? No offense to anyone, but when people say it's made them gain like 10-20+ pounds I find it xtremely hard to believe it's ruly the Lyrica's fault. It sounds more like lack of discipline and healthy eating habits...
I used to take Lyrica, gained a little weight, but I was not concerned about it since it was so little. I think on the side effects it says possible weight gain, but diff side effects are felt by just some people. I liked Lyrica, and I'm glad it's helping you, too, so do not worry anymore about gaining weight.
I've been taking Lyrica for years now and though it did cause some weight gain it was only about 5-10 lbs. You can take them off, it just requires dieting. I can tell you it's harder to lose weight while on Lyrica, just like all other anti-seizure type medications.
I actually lost weight while I was on Lyrica....my doctor was so worried about that with me. We came to the conclusion that with one of medications I was on it curved my appetite and then the lyrica was said to gain weight. however, i lost weight. so I wasn't complaining. When I did eat, I just ate right. Lots of natural foods, no processed foods, no nitrates, no soda/caffeine, no hfcs, lots of fruits and lots of veggies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.